Stability Analysis of a Variable Meme Transmission Model

  • Abstract
  • Keywords
  • References
  • PDF
  • Abstract

    Memes propagation is a usual form of social interaction. Understanding the dynamics of memes transmission enables one to find the conditions that leads to persistence or disappearance of memes. In this paper we analyze qualitatively a mathematical model of variable meme transmission. Two equilibrium points of the model are examined: meme free equilibrium and meme existence equilibrium. The reproduction number R? that generates new memes is found. Local and global stability of the equilibrium points are explored. Finally, we support our results using numerical simulations.

    Keywords: Basic reproduction number, Global stability, Local stability, Liapunov function, Variable memes transmission model.

  • References

    1. R. Dawkins, The Selfish Gene, 2d ed., Oxford University Press (1989).
    2. K. Dietz, Epidemics and Rumors: A survey, Journal of the Royal Statistical Society, Series A (General), Vol. 130, No.4, (1967) 505-528.
    3. V. Cane, A Note on the size of epidemics and the number of people hearing a rumor, Journal of the Royal Statistical Society, Series B (Methodological), Vol. 28, No. 3, (1966) 487-490.
    4. K. Thompson, R. Estrada, D. Daugherty, and A. Cintron-Arias, A deterministic approach to the spread of rumors, Working paper, Washington, DC, USA (2003).
    5. L. Bettencourt, A. Cintron-Arias, D. Kaiser, and C. Castillo-Chavez, The power of a good idea: Quantitative modeling of the spread of ideas from epidemiological models, Physica A, Vol. 364 (2006) 513-536.
    6. K. Kawachi, Deterministic models for rumors transmission, Nonlinear analysis: Real world applications, Vol. 9 (2008) 1989-2028.
    7. R. Al-Amoudi, S. Al-Sheikh, and S. Al-Tuwairqi, Qualitative Behavior of Solutions to a Mathematical Model of Memes Transmission, International Journal of Applied Mathematical Research, Vol. 3, No. 1 (2014) 36-44.
    8. K. Kawachi, M. Seki, H. Yoshida, Y. Otake, k. Warashina and H. Ueda, A rumor transmission model with various contact interactions, Journal of theoretical biology, Vol. 253 (2008) 55-60.
    9. J. Piqueira, Rumor propagation model: an equilibrium study, Hindawi Publishing Corporation Mathematical Problems in Engineering, Vol. (2010), Article ID 631357, doi:10.1155/2010/631357.
    10. W. Huang, On rumor spreading with skepticism and denial, Working paper (2011).
    11. L. Wang, B. Wood, An epidemiological approach to model the viral propagation of memes, Applied Mathematical Modelling, Vol. 35 (2011) 5442--5447.
    12. L. an Huo, P.Huang, and C.X. Guo, Analyzing the dynamics of a rumor transmission model with incubation, Hindawi Publishing Corporation Discrete Dynamics in Nature and Society, Vol. (2012), Article ID:328151, doi:10.1155/2012/328151.
    13. L. Zhao, Q. Wang, J. Cheng, Y. Chen, J. Wang, and W. Huang, Rumor spreading model with consideration of forgetting mechanism: A case of online blogging LiveJournal, Physica A, Vol. 390 (2011) 2619--2625.
    14. L. Zhao, X. Wang, X. Qiu, and J. Wang, A model for the spread of rumors in Barrat--Barthelemy--Vespignani (BBV) networks, Physica A, Vol. 392 (2013) 5542--5551.
    15. F.Brauer, P.van den Driessche , and J.Wu, Mathematical Epidemiology, Springer-Verlag (2008).
    16. L.Perko, Differential Equations and Dynamic Systems, Springer Verlag (1991).
    17. L.Edelstein- Keshet, Mathematical Models in Biology, SIAM (2005).
    18. M.W.Hirsch, S.Smale, and R.L.Devaney, Differential equations, dynamical systems and an introduction to chaos, Elsevier Academic press (1974).




Article ID: 2307
DOI: 10.14419/ijams.v2i2.2307

Copyright © 2012-2015 Science Publishing Corporation Inc. All rights reserved.